Proton pump

What is Proton pump?

It is a membrane protein that is capable of moving protons across the cell membrane.

Questions and answers on "Proton pump"

severe burning sensation in the gut after a night of drinking vodka cocktails

doctor1 MD

Brief Answer:
pepcid/zantac with proton pump inhibitor

Detailed Answer:
HI, thanks for using healthcare magic

Gastritis (irritation , inflammation of the stomach) can occur with alcohol use.

In addition to the peptobismol, you may want to consider other forms of medication that are normally used...

Read Full Thread   Ask a Doctor Now

What is a good alternative solution or medication for nexium. I was prescribed with Gerd about 15 years ago and have been taking nexium with good results all these years. I am now wondering if there is a nonprescription drug I can as successfully use?

doctor1 MD

Brief Answer:
prilosec, prevacid, zegerid

Detailed Answer:
HI, thanks for using healthcare magic

There are different classes of drugs that can be used for GERD.

Nexium belongs a class of drug called proton pump inhibitors. Proton pump inhibitors are the most effective at treating GERD as...

Read Full Thread   Ask a Doctor Now

Dear doctor I have mild throat and spit little bit of blood and its not the first time please help im worried

doctor1 MD

Brief Answer:
Proton pump inhibitor and antiseptic gargles

Detailed Answer:
Hi,

Thanks for the query.

Slight blood in sputum during acute sore throat is not uncommon and is not a thing to worry about. It happens because of inflamed area becoming hyperemic and some microlacerations developing...

Read Full Thread   Ask a Doctor Now

I took macrobid for 5 days. Now I have severe stomach pain when Ieat. Is it from the meds?

doctor1 MD

Brief Answer:
Please start on Proton Pump Inhibitors drugs

Detailed Answer:
Hi and welcome to HealthcareMagic..
I thank you for posting your query here and I am definitely going to help you out..

I read your question completely and have understood it well enough..

Please note..

1. Yes. The drug...

Read Full Thread   Ask a Doctor Now

I have a serious soreness in the top of my stomach after eating. Rennie seem to help and a lot of belching also helps. It seems like I have trapped wind. What a good medication for this this. I am going to see my G.P. tomorrow but just to help for the reat of today, a recommended remedy would be great.

doctor1 MD

Brief Answer:
Proton pump inhibitor with a prokinetic

Detailed Answer:
Hi,

Thanks for the query.

Use of proton pump inhibitors helps in such condition and addition of a prokinetic drug should help in a better way. A 3 week continuous use helps in getting the optimum effect.

Along with medical...

Read Full Thread   Ask a Doctor Now

Dr., I have been diagnosed with stetohypetitis in January 2016 (F1-F2, A1-A2). Early sign was elevated liver enzymes. Part of the problem was traced to taking 40 mg of simvastatin for cholesterol, which was more than I needed because cholesterol well under control. (Dr. raised it to 40 mg solely because it was "recommended".) After I went back to 20 mg of statin, liver enzymes returned to normal. The doctor also put me on vitamin E, 400 mg. Last fibrosure test in January 2017 showed activity stage down to A0-A1. I praise the Lord for that. Two questions: Is there a chance that the progression of this liver problem can be reversed? Also, I was prescribed omeprazole 40 mg for acid reflux, but side effects literature says, "very bad pancreas, liver and white blood cell problems have happened in people taking this medication." Also, online website raises caution in using omeprazole for people with "liver disease". Will omeperzale make my liver condition worse (raise liver enzymes, fibrosure results, etc.)? Would substituting omeperzale with ranitidine be better? Please advise and many thanks. --XXXX

doctor1 MD

Brief Answer:
Proton pump inhibitor is one of the safest class of drugs.

Detailed Answer:
Hello,
Thanks for posting the query on this forum.

As per your concerns answers are-

1) Statin-induced hepatotoxicity is fully reversible and all the liver enzymes should return back to normal within 6-8...

Read Full Thread   Ask a Doctor Now

I have been prescribed Pantolzole (acid reducing drug). Only take when needed. I really need to take now but am scared to take it because of the recent news item regarding these drug called "Pump" something. I m 75 years old. What do thing about this.

doctor1 MD

Brief Answer:
proton pump inhibitors should not be taken continuously

Detailed Answer:
Yes, proton pump inhibitors should not be taken continuously since they interfere with absorption of essential nutrients that require presence of acid: and chronic acid suppression can even lead to cancer.
So...

Read Full Thread   Ask a Doctor Now

hi, I have pain in my chest region due to acidity. it has happened to me couple of times before. any advice in what medicine I can take today. thank you.

doctor1 MD

Brief Answer:
proton pump inhibitor (PPI)...

Detailed Answer:
Hi,

Chest pain should always be evaluated by a doctor. There are a few reasons; but the reasons include serious conditions too. Therefore it is wise to visit a doctor.

In the meanwhile you can take a course of proton pump inhibitor for...

Read Full Thread   Ask a Doctor Now

I have acid reflux. I have just about constant heartburn. I'm afraid to keep using Omprzapole because of side effects. What to eat is a problem. I 'm very uncomfortable

doctor1 MD

Brief Answer:
Proton pump inhibitors are very safe.

Detailed Answer:
Hi,
Thanks for choosing HCM for your query.
Omeprazole and all other proton pump inhibitors are very safe medicines and can be taken for years without any side effect,So don't worry much about that.Please request your...

Read Full Thread   Ask a Doctor Now

I just finish my period why my stomach and back is hurt

doctor1 MD

You might be having infection. So better to consult gynecologist and get done clinical examination. Start proton pump inhibitors. Avoid stress and tension. Avoid oily and spicy food. Please hit thanks....

Read Full Thread   Ask a Doctor Now

Recent questions on  Proton pump

doctor1 MD

What is h-pyloric? I think that's what the doctor mentioned as a possibility about my stomach and intestinal problems.

doctor1 MD

Hi doctor, I am 36 years of age with 71 kg as weight and 5 ft 8 inch height. since last 1 year at times I feel burning sensation around heart area which lasts for 5-10 minutes.its occurenCe is twice and thrice in 15 days. I have got all checkup...

doctor1 MD

hi, I have had a constant and increasing pain behind my left breast for almost 2 weeks now. I don't know if it is related, but I have also had 2 days during these two weeks of vomiting . any ideas what this could be from?

doctor1 MD

Dear Doctor,

Recently, 3 different nights, I have been awakened with discomfort in my rib cage, like a balloon being blown up inside me. I can't seem to burp or pass gas when this happens. Feels as if there is no room for my lungs to breathe and like my heart is beating slower. I took Gas-X and it goes away in about 20 minutes. I have a history of acid reflux which is under control with Prevacid. Could I have a problem with not enough good bacteria in my gut due to taking the proton pump inhibitors for several years or could this be something more serious? Thank you.

doctor1 MD

Hello

I'm on my 2nd day of having chest pains in the middle of my chest. Almost a burning sensation but it can hurt with sharp movement or rolling over in bed. I'm a 31 yr old female with no family history of anything like this. I'm not in agony but very aware my chest hurts. Any suggestions? Thank you

doctor1 MD

my brother 25 years old was diagnosed with a mild case of OCD and was given lustral as the primary treatment, a month later he started complaining of stomach pain and heatburn, he consulted his primary physician and gave him a proton pump inhibitor. A week later, he started feeling dizzy, and today he fainted, and admitted to the ER department CBC findings are insignificant but there was hematemesis . He is irritable, a little confused, pale, and having shock. Tests and exams to be performed tomorrow morning, but am very worried. Please advice.

doctor1 MD

Dear Sir,
I have so much gastric problems with headeque & bloating & constipation for last 5-6 years, Doctor has adviced me to take adiza tablet for 2-3 months. I have finished my couse. But till now i am not well. i have the same problem.
A have also nervs pain in right leg's upper side.I have consulted with neurologists & examined so many tests.
I had low VitB12, Doctor has advised me to take mythicobol Injection for 12 weeks as per week. Now i am very frustrated with my health.Pls advice me on my email [ YYYY@YYYY ].
Best regards
Ravi Kishor Singh

Ask Question
Dr. Andrew Rynne
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Treatment/Therapy
Related Medical Topics